Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


fat deposit from hiv med's
Oct 6, 2004

please tell me there is some good news about the problem of fat deposits in the neck area and the waist area. for years all i have heard about this problem is to live with it. i do not think doctors understand how bad this looks and makes us fell about ourselves.

Response from Dr. Henry

Some studies have suggested that switching medications around might help depending on what options are available for individual patients. Growth hormone, testosterone, use of some diabetes drugs, intensive exercise and diet--all are being evaluated for their effect and safety. At present there is no easy choice or option that can be recommended for all. Many of the newer drugs are being evaluated from the beginning for their effect on fat amounts and distribution so the problem is on the radar screen in the research community. Hopefully that will translate into some effective interventions and finding drugs which are not linked as much to the problem. KH



Previous
L-Carnitine
Next
First Line Atazanavir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement